This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
I am new to your forum... am on day 3 of w/d from percocet (250mg/day) and oxycontin (60mg/day), which I have been on for years (started w/Vicodin, of course, and docs worked me up to the above meds) and the doseage just grew as the drug was less effective for my severe back pain issues. Then it got to a point that no matter how many pills I took, they just didn't even touch the pain. So, I was admitted to a drug rehab and I just got out of this rehab program a few days ago and got off these opiates. They used Suboxone and Subutex for 11 days... and the w/d started 2 days later... so am I withdrawing from the subutex/suboxone or the original opiate drugs I went in to get off of in the first place? Brain, of course, is not up to par as you probably know from your own experiences w/this w/d issue. And what does one do for pain without pain meds? That is the next bridge I have to cross.
You all know the usual opiate w/d symtoms (symptoms), but I just assumed I wouldn't have any since I was ok at the rehab facility for 11 days tapering off of the subutex/suboxone??? At present can't sleep because of those "crazy legs" (restless legs)... going nuts and found your forum while looking for answers. So glad you are all here. Bless you! Gracie
It seems your experience isn't all that unique. I've heard of several people that seem to be doing great in the detox/rehab and then experience withdrawals. It would seem that with only using the subs for 11 days that you wouldn't have withdrawals from that. And you would think being off the other stuff for 11 days that you'd be passed any withdrawals from that.
But you were at a high dose and you've been on narcotics for a long time, and that does seem to have an impact with all this.
For the symptoms, you could look into the Thomas Recipe. A lot of people think it helps with reducing withdrawal symptoms. Hylands Restful Legs you could try. A lot of people say it helps quite a bit. Bananas, potatoes and other foods rich in potassium may also help. Staying hydrated is really important as well.
As for managing your pain, you may find after some time it's not as bad. A lot of people find their pain increases after being on narcotics for a while. There's also a pain management forum here where you may get some ideas.
For back pain, I've found the ThermaCare heating pads to help a lot. Other people find ice better or even a combination of the two. There's also a prescription gel called Voltaren and I've had some success with that for bad joint pain. Lidoderm patches can also help a bit. Soaking in a hot tub may help your back pain and could also help the restless legs.
I'm sure others with more personal experience with subs will comment as well. Good luck with all of it.
HI Gracie ......well once your around the rebound pain most of us find our pain a lot more manageable with otc stuf like ibuprofine or tylonol
it just getting to where your brain starts to produce its own endorphins again this can take a wile but once it does your pain level should drop off dramatically .....did for me and I used pain meds for 16 1/2 yrs same as you they just quit working so give it some time as for the legs magnesium and potassium should help with that congrats on getting off the stuff cominog off sub is no fun but it is doable keep posting for support good luck and God bless.......Gnarly
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.